Alert archive / Wyoming / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

July 4, 2021Albany County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Jul 4, 2021, 1:06 PM MDT for Albany County, Wyoming. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2021, 1:06 PM MDT (19:06 UTC)
Expired
Jul 4, 2021, 1:45 PM MDT
In force
39 min
Issued by
NWS Cheyenne, WY

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 59 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
2162 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

169 
WWUS85 KCYS 041906
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
106 PM MDT Sun Jul 4 2021
 
WYZ115-116-041945-
South Laramie Range WY-Laramie Valley WY-
106 PM MDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY COUNTY UNTIL
145 PM MDT...

At 106 PM MDT, Doppler radar was tracking a strong thunderstorm near
University Of Wyoming War Memorial Stadium, or near Laramie, moving
southeast at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Yellow Pine Campground and Tie City Campground around 140 PM MDT.

This includes Interstate 80 in Wyoming between mile markers 317 and
324.
 
LAT...LON 4137 10553 4139 10547 4125 10528 4120 10555
TIME...MOT...LOC 1906Z 334DEG 10KT 4134 10548 

$$

Rubin

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 4, 11:25 AM MDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 4, 11:25 AM MDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1125 AM MDT Sun Jul 4 2021

.SHORT TERM...(Today through Tuesday)
Issued at 330 AM MDT Sun Jul 4 2021

Current KCYS radar loop shows a few showers pushing southeast
across Carbon County early this morning with a couple of CG
lightning strikes over the last 2 hours. This activity isn't
expected to produce too much rain with only a little bit of light
rain reported at KRWL last hour. Overall, a lower coverage of
showers and thunderstorms expected today as the upper level high
near the four corners region intensifies. Models have been
consistent with greater subsidence in the middle levels along with
slightly lower dewpoints/moisture across all of southeast Wyoming
and western Nebraska. High res models show widely scattered
showers and thunderstorms developing near the mountains and
pushing east today, and then greatly diminishing in intensity as
they move into western Nebraska this evening. This has been
consistent with previous model runs from the NAM and GFS, so kept
POP below 20 percent across most of the area and left 30 to 40
percent/scattered coverage near and in the mountains this
afternoon. Strong or severe thunderstorms are not anticipated
today due to low CAPE below 1000 j/kg, weak forcing, and shear
below 20 knots. High temperatures will be similar to yesterday
with mid 80s to mid 90s across most of the region. Kept isolated
thunderstorms in the forecast for tonight as moisture advection
from the east strengthens and elevated/residual CAPE remains over
the area based on area soundings. Overall, most areas will not see
any impacts to outdoor festivities late this evening.

All models continue to show a potent Pacific upper level trough moving
through the area on Monday, resulting in increasing coverage of
showers and thunderstorms along with a return to flash flooding
concerns. Model guidance has been trending a little slower with
this feature over the last 24 hours, but are in better agreement
compared to the last few days. Kept POP between 50 to 80 percent
across most of the area, especially the eastern plains, but
shifted the highest probabilities into the evening hours based on
the timing of the trough axis. There is a marginal risk for severe
thunderstorms across the eastern plains as well, and it's possible
that a slight risk area may be introduced over the next day with
decent forcing, moderate CAPE, and increasing shear. However,
shear will not increase all that much until late in the day which
may greatly reduce strong to severe thunderstorm coverage. Believe
there is a good chance for most places to see a quarter inch to
half inch of rainfall with this system since most models show
moderate rainfall persisting into the late evening hours through
early Tuesday morning. Tuesday will likely be the coolest day of
the week with highs in the upper 70s to middle 80s behind the
trough. Still expect another round of showers and thunderstorms,
but any activity should be further south and east as a drier
airmass moves into the region from the northwest.

.LONG TERM...(Tuesday night through Saturday)
Issued at 141 AM MDT Sun Jul 4 2021

As a high pressure sits over the southwest CONUS, the deep
subsidence will suppress any convection and keep temperatures warm
through Friday night with highs in the upper-80s and 90s expected
and lows in the upper-50s and 60s. Friday into Saturday a more
unsettled pattern moves in when a low pressure system drops through
the central plains, creating a northwest flow aloft, advecting
cooler air into the region and increasing chances for showers and
thunderstorms, especially for the Nebraska panhandle. The southwest
corner of the CWA will likely still be impacted by the high pressure
system to the southwest, so the chances of showers and thunderstorms
are very low there. Current PoPs are still low across the CWA though
due to uncertainty in spread and intensity of showers and
thunderstorms.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1120 AM MDT Sun Jul 4 2021

Wyoming TAFS...VFR. Occasional thunderstorms at Laramie producing
MVFR and wind gusts to 35 knots from 20Z to 00Z. Thunderstorms in
the vicinity at Cheyenne from 21Z to 01Z. Wind gusts to 22 knots
at Laramie and Cheyenne from 20Z to 01Z, and to 20 knots at
Cheyenne after 15Z Monday.

Nebraska TAFS...VFR. Thunderstorms in the vicinity at Scottsbluff
and Sidney from 21Z to 02Z. Wind gusts to 20 knots at Alliance,
Scottsbluff and Sidney from 21Z to 02Z, and to 25 knots at all
terminals after 15Z Monday.

&&

.FIRE WEATHER...
Issued at 223 AM MDT Sun Jul 4 2021

Minimal fire weather concerns through Wednesday, with overall
concerns increasing towards the end of the week due to the
forecast hot temperatures and drier conditions. Showers and
thunderstorms will be possible each day through Tuesday with a
few strong storms possible Monday and Tuesday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...TJT
LONG TERM...LK
AVIATION...RUBIN
FIRE WEATHER...TJT
Hazardous weather outlook, Jul 4, 4:59 AM MDT, 8 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
459 AM MDT Sun Jul 4 2021

WYZ101-103-105>107-110-112>118-051100-
Converse County Lower Elevations-North Laramie Range-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-North Snowy Range Foothills-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
459 AM MDT Sun Jul 4 2021

This hazardous weather outlook is for portions of east central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated to widely scattered thunderstorms will develop in the
mountains and gradually push east into the high plains this
afternoon.  Severe thunderstorms are not expected.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Afternoon showers and thunderstorms are expected Monday and
Tuesday before a drier airmass moves into the region. A few strong
thunderstorms are possible Monday afternoon and evening.

.Spotter information statement...

Spotter activation will not be required.

NEZ002-003-019>021-054-055-095-096-WYZ102-108-119-051100-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-Niobrara County-
Goshen County-East Laramie County-
459 AM MDT Sun Jul 4 2021

This hazardous weather outlook is for the western Nebraska
panhandle and extreme eastern Wyoming.

.DAY ONE...TODAY AND TONIGHT

A few showers and thunderstorms will gradually push east into the
high plains this evening. Severe thunderstorms are not expected.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Afternoon showers and thunderstorms are expected Monday and
Tuesday before a drier airmass moves into the region. A few strong
to marginally severe thunderstorms are possible Monday afternoon
and evening.

.Spotter information statement...

Spotter activation will not be required.

WYZ104-109-111-051100-
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
Southwest Carbon County-
459 AM MDT Sun Jul 4 2021

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Thunderstorms will increase in coverage late Monday and into
Tuesday. Heavy rainfall and frequent lightning may accompany these
thunderstorms as they push east in the afternoon and evening
hours.

.Spotter information statement...

Spotter activation will not be required.

In the hours before

Special weather statement, Jul 4, 12:49 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1249 PM MDT Sun Jul 4 2021

WYZ116-041930-
South Laramie Range WY-
1249 PM MDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND
SOUTHWESTERN LARAMIE COUNTIES UNTIL 130 PM MDT...

At 1248 PM MDT, Doppler radar was tracking a strong thunderstorm over
Virginia Dale, or 25 miles southeast of Laramie, moving east at 5
mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern Albany
and southwestern Laramie Counties.

This includes Interstate 80 in Wyoming between mile markers 337 and
341.

LAT...LON 4103 10551 4114 10521 4100 10516 4100 10550
TIME...MOT...LOC 1848Z 254DEG 6KT 4097 10539

Rubin
Special weather statement, Jul 4, 12:51 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1251 PM MDT Sun Jul 4 2021

WYZ115-116-041930-
South Laramie Range WY-Laramie Valley WY-
1251 PM MDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND WESTERN
LARAMIE COUNTIES UNTIL 130 PM MDT...

At 1250 PM MDT, Doppler radar was tracking a strong thunderstorm over
Tie City Campground, or 7 miles southeast of Laramie, moving
southeast at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Tie City Campground around 1255 PM MDT.
  Yellow Pine Campground around 100 PM MDT.
  Vedauwoo around 125 PM MDT.
  Vedauwoo Campground around 130 PM MDT.

This includes Interstate 80 in Wyoming between mile markers 318 and
330.

LAT...LON 4127 10555 4131 10547 4121 10525 4111 10545
TIME...MOT...LOC 1850Z 317DEG 11KT 4125 10547

Rubin
Local storm report, Jul 4, 12:55 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1255 PM MDT SUN JUL 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             POTTER                  41.22N 103.31W
07/03/2021  E1.00 INCH       CHEYENNE           NE   TRAINED SPOTTER

            CROP DAMAGE AND TWO POWER POLE LINES WERE DOWNED.

&&

RUBIN
Local storm report, Jul 4, 12:57 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1257 PM MDT SUN JUL 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       POTTER                  41.22N 103.31W
07/03/2021  M2.50 INCH       CHEYENNE           NE   TRAINED SPOTTER

&&

RUBIN
Special weather statement, Jul 4, 1:06 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
106 PM MDT Sun Jul 4 2021

WYZ115-116-041945-
South Laramie Range WY-Laramie Valley WY-
106 PM MDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY COUNTY UNTIL
145 PM MDT...

At 106 PM MDT, Doppler radar was tracking a strong thunderstorm near
University Of Wyoming War Memorial Stadium, or near Laramie, moving
southeast at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Yellow Pine Campground and Tie City Campground around 140 PM MDT.

This includes Interstate 80 in Wyoming between mile markers 317 and
324.

LAT...LON 4137 10553 4139 10547 4125 10528 4120 10555
TIME...MOT...LOC 1906Z 334DEG 10KT 4134 10548

Rubin

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 12:51 PM MDTSpecial Weather StatementCYS39 min
Jul 4, 2:13 PM MDTSpecial Weather StatementCYSGoshen47 min
Jul 4, 2:14 PM MDTSpecial Weather StatementCYSPlatte46 min
Jul 4, 2:26 PM MDTSpecial Weather StatementCYSLaramie49 min
Jul 4, 3:22 PM MDTSevere Thunderstorm WarningCYSGoshen38 min
Jul 4, 4:50 PM MDTSpecial Weather StatementCYSAlbany40 min
Jul 4, 2:06 PM MDTSevere Thunderstorm WarningCYSScotts Bluff54 min
Jul 4, 5:30 PM MDTSpecial Weather StatementCYSDawes45 min
Jul 4, 5:59 PM MDTSpecial Weather StatementCYSMorrill46 min

Nearby

Special Weather Statements in Wyoming, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.